I take birth control pills to regulate my hormones since the doctor thinks that's what is causing the migraines. I take sumatriptan for relief and it helps most of the time. Although they usually come back by the evening. I also take propranolol and amitriptyline at night. I just had my first round of Botox shots and Still no relief. Im wondering if my thyroid levels may be a little off and that's what's causing the migraines. It is hard to deal with everyday life when having a constant migraines.
I am so sorry. I have had to deal with daily migraines and there is just no good side to it. I am glad the sumatriptan helps.
I will say, I am severely hypothyroid and that doesn't seem to play a role in my headaches. That doesn't mean yours are not related, but it is not a definite thing.
My headaches have calmed down a bit, now they only come through once a month. It is definitely hormonal, although starting and stopping birth control hasn't made any difference for me personally.
I found Botox shots to help when I was at my worst, knocking the pain down from a 7 to a 2 or so. Not eliminating it completely, and wearing off after a few weeks but something.
Have you tried craniosacral therapy? It is the only thing that has ever worked on my headaches. I had a naturopathic doctor suggest it offhand one time, and I am so glad I listened. One visit and that six-months-and-counting headache disappeared. I saw my therapist several times over the course of two years or so, until the headaches settled into their current pattern.
I don't have a clue as to how it works, mainstream doctors dismiss it as mumbo jumbo but I don't care. My insurance covered it, just as they do chiropractic care or other therapy.
Absolutely have your thyroid checked and if that isn't the issue see a neurologist for a CT and possible MRI. I found neurotonin effective for migraines that are constant especially if you have had a concussion or TBI.
It is a common treatment for migraine in the U.K. and Canada.
- Sumatriptan Information for Consumers
- Sumatriptan Information for Healthcare Professionals (includes dosage details)
- Side Effects of Sumatriptan (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Aug 2011 • 4 answers
Posted 23 May 2013 • 4 answers
Posted 12 Jan 2014 • 2 answers
Posted 22 Nov 2014 • 2 answers
Posted 21 Oct 2017 • 2 answers